Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 365, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2003, 6:31 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2003, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 20, 2003, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:25 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 20, 3:25 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT SUN JUL 20 2003 ISOLATED SHOWERS HAVE DEVELOPED OVER NORTHWESTERN...SOUTHWESTERN AND SOUTHEASTERN SECTIONS BUT THE REST REMAIN DRY. HIGHER MEAN RH MONDAY WILL LIKELY BRING BETTER CHANCES OF RAIN OVER MOST AREAS. AN INCREASE IN CLOUDS WILL REDUCE THE INSOLATION AND THUS HEAT INDICES WILL BE LOWER OVER MOST AREAS ON MONDAY AND AN ADVISORY WILL NOT BE NEEDED. THE CHANCE OF THUNDERSTORMS WILL INCREASE TUESDAY AS A NEW COLD FRONT WILL BE APPROACHING THEN. FCSTID = 38 HRO 73 92 68 85 / 30 30 30 50 LIT 76 93 72 89 / 30 30 30 50 HOT 76 94 72 89 / 30 30 30 50 PBF 77 94 74 91 / 30 30 30 50 .LZK...NONE.
Hazardous weather outlook, Jul 20, 5:02 PM CDT, 1 hour 29 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 502 PM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE OVER SOUTHERN MISSOURI THIS EVENING...WITH MUCH OF THE ACTIVITY THEN PUSHING INTO NORTHERN ARKANSAS. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER ABOUT THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE GREATEST SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMAINS OF TONIGHTS STORMS WILL PROBABLY STILL BE OCCURRING OVER PARTS OF NORTHERN AND CENTRAL ARKANSAS MONDAY MORNING. THEN...DURING THE DAY MONDAY...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONT NEAR THE MISSOURI BORDER. THESE NEW STORMS COULD FORM INTO A LINE AS THEY DROP TOWARD THE SOUTH. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS IN MOST SECTIONS OF THE STATE MONDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND THERE WILL BE A SECONDARY THREAT OF LARGE HAIL. MOST OF THE ACTIVITY IS LIKELY TO MOVE SOUTH OF ARKANSAS BY EVENING. ON TUESDAY...THE COLD FRONT WILL BE MAKING ITS WAY THROUGH THE STATE. THIS WILL RESULT IN ANOTHER SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND AGAIN TUESDAY. 28
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.